Aa
Aa
A
A
A
Close
Avatar universal

side effects

just a quick question if anybody can answer it for me dose a dose increase in fluoxetine (prozac) cause any side effects? I'm going from 20mg per day to 40mg tonight due to the fact i'm feeling the 20mg isn't working as good as it has done for me.
thanks Jessica :o)
5 Responses
Sort by: Helpful Oldest Newest
1670856 tn?1316773768
Hi. Cant say I have much knowledge on this.
But first of make sure its okay to up the dose. (Dont know how much one is allowed to take of the mentioned medicine. ) So yeah ask a doc if not sure.

But sure I can imagine it can give you some side effects. But I dont think they will be so sewer as they were when you started.

I talked with my doc about this (well exactly this... But ill explain)-

I asked him if it made sense that I got diarrhea when I ate fastfood. (yeah sorry)- And his answer made allot of sense.

Since I rarely eat fastfood, my stomach is not really used to the overload of fat and salt and everything else found in fastfood. So the body will react to it one way or another.
Also why we get these sideffects from medicine sometimes. Its something completely new to the body, so its gonna react. But in time It should get used to it if all goes according to plan.

So I would say, yes there might be a chance that your body reacts to the extra dosis, but I dont think its gonna be as bad as it was in the beginning since your body already knows what it is and how it should handle it.

But again THIS IS JUST MY HONEST GUESS:
Currently on my fourth day of meds and been a roller-coaster so far.
But GL  
Helpful - 0
Avatar universal
thankyou for ur post
i also got diarrhea when i first started taking the meds but it cleared up after a few weeks up until monday it started again.  i eat alot of fastfood i know not good but i don't think thats causing the diarrhea as when the diarrhea cleared up i still ate fastfood.
Thanks Jessica
Helpful - 0
1670856 tn?1316773768
Yeah, but again- Its think its all about what the body is used to,. Like you said, fast food aint anything "new" for you so not likely thats the cause. (and am not gonna point fingers, no worries. We all have our joys.... Mine are cigs :S)
But there can be so many reasons as to why one gets diarrhea. Of course if it stays on, ask the doc.- But could easily just be a mild fluke or something else you have eaten.
But honestly dont think you have to worry to much about side effects from upping the dose when youve already been taking the same meds.
But again- Make sure you know if its okay to up it. Like I said i have no factual knowledge about the mentioned pills so would never say im a 100% confident in any of my words.
But GL with it. And have a nice weekend.
Helpful - 0
Avatar universal
thanks again
my doc has decided to up my dose so i'm just going off his advice on this one. i did at the beginning of the week pick up my repeat precripition ad the brand box and tablet was different so he thinks this might be the reason but has uped the dose because iv felt a little down over the last couple of days and says i'm may just need 40mg instead of the 20mg. :o)
Helpful - 0
1670856 tn?1316773768
Lets hope it works then. My pills dont really effect me much now in terms of sideeffect. So thats good. But not sure how long it has to take before they will work in a positive way... So just eagerly waiting.
Helpful - 0
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?